Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 74, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Sep 28, 2021, 7:41 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2021, 7:41 PM CDT (00:41 UTC)
- Expired
- Sep 29, 2021, 8:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
466 WHUS74 KHGX 290041 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 741 PM CDT Tue Sep 28 2021 GMZ335-350-355-370-375-290500- /O.NEW.KHGX.SC.Y.0074.210929T0041Z-210929T0500Z/ Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 741 PM CDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Southeasterly winds 15 to 25 kt with higher gusts and seas 3 to 6 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
546 WHUS74 KHGX 290323 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1023 PM CDT Tue Sep 28 2021 GMZ330-291130- /O.EXB.KHGX.SC.Y.0074.000000T0000Z-210929T1300Z/ Matagorda Bay- 1023 PM CDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM CDT WEDNESDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and rough seas. * WHERE...Matagorda Bay. * WHEN...Until 8 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ335-350-355-370-375-291130- /O.EXT.KHGX.SC.Y.0074.000000T0000Z-210929T1300Z/ Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1023 PM CDT Tue Sep 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM CDT WEDNESDAY... * WHAT...Southeasterly winds 15 to 25 kt with higher gusts and seas 3 to 6 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 8 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
655 WHUS74 KHGX 290549 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1249 AM CDT Wed Sep 29 2021 GMZ330-335-350-355-370-375-291300- /O.CON.KHGX.SC.Y.0074.000000T0000Z-210929T1300Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1249 AM CDT Wed Sep 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...South winds 15 to 25 kt with gusts to 30 kt in the Gulf. Seas 6 to 9 ft and bay waters choppy to rough. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
982 WHUS74 KHGX 290804 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 304 AM CDT Wed Sep 29 2021 GMZ330-335-350-355-370-375-291300- /O.CON.KHGX.SC.Y.0074.000000T0000Z-210929T1300Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 304 AM CDT Wed Sep 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...South winds 15 to 25 kt with gusts to 30 kt in the Gulf. Seas 6 to 9 ft and bay waters choppy to rough. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Sep 28, 7:22 PM CDT, 19 minutes earlier.
Area forecast discussion, Sep 28, 7:22 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 722 PM CDT Tue Sep 28 2021 .AVIATION... Lingering shra/tstm activity across LBX/GLS terminals should wane in the next hour or two. Mix of VFR, MVFR & IFR cigs along the northern periphery of the precip should eventually lift a bit as llvl winds increase in advance of the next disturbance moving toward the area. Look for convection to begin approaching the CLL area toward 4Z and the metro & coastal airports 8-12z. Locally heavy rain reducing visibilities, lower cigs and 20-35kts are possible in/near the stronger cells. Timing is questionable, but will be amending TAFs once trends are established and confidence improves. Improved, but not perfect, aviation conditions appear possible heading into the late morning hours Wed. 47 && .FORECAST UPDATE... A broken line of convection to the west/northwest of the I-35 corridor continues to advance ese. Look for additional activity to develop to its southwest as we head into the overnight hours. Not exactly confident on exactly how this plays out for southeast Tx just yet as some smaller scale processes, boundary interactions and upper jet position will probably end up playing a big part in its overall movement and location of the more significant wx. Regardless of the finer details, look for showers and tstms to begin moving into the area from the w/nw as we head closer to midnight and into the overnight hours. Though we could see some 25-40mph gusts in stronger storms, the primary concern at this point is heavy rainfall falling in a relatively short time period. Radar storm total estimates show localized pockets of 3-5" of rain that fell across southern parts of the region earlier today. Some guidance is showing the potential for additional **LOCALIZED** 3-5" pockets in association with this next disturbance into mid morning Wed in the general vicinity of where the rain fell earlier today. Localized street flooding would be the main hazard, but will need to keep an eye on the areas that saw the higher totals earlier today since rain will runoff much faster there. Overall, this shouldn't be a widespread FF event or SVR event, but the potential is there for some isolated problem areas. Though not a given (as some models suggest otherwise), I'd anticipate things begin to settle down late Wed morning into early afternoon with a bit of stabilization. 47 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 72 87 71 88 71 / 80 60 20 60 60 Houston (IAH) 73 84 73 86 72 / 70 70 30 80 50 Galveston (GLS) 77 84 78 84 77 / 70 70 40 70 50 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 10:30 PM CDT | Special Weather Statement | HGX | Brazos, Burleson, Grimes, Washington | 60 min |
| Sep 29, 2:58 AM CDT | Special Weather Statement | HGX | Fort Bend | 47 min |
| Sep 29, 3:52 AM CDT | Special Weather Statement | HGX | Harris | 38 min |
| Sep 29, 4:22 AM CDT | Severe Thunderstorm Warning | HGX | Harris | 23 min |
| Sep 29, 4:45 AM CDT | Special Weather Statement | HGX | Harris | 45 min |
| Sep 29, 4:52 AM CDT | Special Marine Warning | HGX | 83 min | |
| Sep 29, 4:56 AM CDT | Special Marine Warning | HGX | 94 min | |
| Sep 29, 5:11 AM CDT | Severe Thunderstorm Warning | HGX | Galveston | 34 min |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.